Long term drugs and side effects


#1

Hi - I am new to the site.  My husband was diagnosed with PD 20 years ago at aged 62.  He started Mirapexin (Pramipexole) 13 years ago.  It certainly helped the tremor.  He progressed to prolonged release and Sinamet plus.  Gradually over the last couple of years he started to deteriorate mentally, confusion, hallucinations, sleeping excessively, sometimes 22 out of 24 hours! even through meals.  Acting out dreams and sometimes unable to wake up.  Dr thought he was starting dementia.  However after reducing the mirapex by half he was a different person mentally.  More alert, with none of the above symptoms.  He is now off it altogether and just on Sinemet plus 4 X day.  The problem he is struggling with the PD symptoms, tremor, weakness and depression.  He wants to go back on the drug because he was not aware at the time what was happening to him and just knows he feels bad now.  He has an appt with Dr in April and the PD nurse has just left.  Any advice please.


#2
There are other dopamine agonists that might be more user friendly. I am using neupro patches quite successful. You might ask your doctor about them if you are interested.

#3

entacapone to make sinemet last longer, sinemet slow release bedtime !


#4

Thank you both for your response.  I did speak on phone to Neurologist.  He said that my husband is on a relatively low dose of Sinemet so we should start by increasing that first.  We will see how that goes.